| Model Number |
BIO-COM INTERFERENCE SCREW, TAPERED TIP |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-1360c serial/batch number 15011099 was received for investigation.Functional testing with ar-1996cd-1, batch 47322249, found that the hex geometry hole is within the drawing specification.Visual evaluation found the thread profile damaged at the proximal end.It is unknown the bone quality.Per dfu-0111 g.Precautions.Bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.The most likely cause for the reported failure is user error.
Event or Problem Description
It was reported that during knee anterior cruciate ligament surgery when screwing in the screw, the thread cracked.The surgeon had pre-drilled.Nothing broke off.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.